Alert archive / Kentucky / River Flood Warnings in 2011

River Flood Warning 82, NWS Paducah, KY

November 27, 2011Muhlenberg County, Kentucky

NWS Paducah, KY issued this river flood warning at Nov 27, 2011, 1:54 PM CST for Muhlenberg County, Kentucky. It took effect at Nov 28, 2011, 10:13 PM CST. It was in force for 15 days.

The area

The counties it named.

The facts

Issued
Nov 27, 2011, 1:54 PM CST (19:54 UTC)
In effect from
Nov 28, 2011, 10:13 PM CST
Expired
Dec 14, 2011, 6:00 AM CST
In force
15 days
Issued by
NWS Paducah, KY
Flood severity
Minor

County Muhlenberg County, KY

The river

Written for the forecast point Green River (KY) at Paradise (PRDK2). The gauge peaked at 24.44 ft at Dec 8, 2011, 1:00 PM CST.

actionminormoderate10020030011/2711/2811/2911/3012/0112/0212/0312/0412/0512/0612/0712/0812/0912/1012/1112/1212/1312/1412/15
Action stage
378 ft
Minor stage
380 ft
Moderate stage
386 ft
Major stage
400 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03316500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Nov 27, 5:00 AM CST, 8 hours 54 minutes earlier.

Area forecast discussion, Nov 27, 5:00 AM CST, 8 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
500 AM CST SUN NOV 27 2011

.UPDATE...
FOR AVIATION SECTION.

&&

.DISCUSSION...
MAIN CONCERNS ARE POPS/QPF/PRECIPITATION TYPE THROUGH TUESDAY NIGHT.

ALL 00Z GUIDANCE CONTINUES TO PUSH THE COLD FRONT EAST OF THE AREA
EARLY THIS MORNING...BUT HANG THE BAND OF RAIN UP OVER THE EASTERN
HALF OF OUR AREA THROUGH THE DAY. THE DEEPER MOISTURE FINALLY PUSHES
OUT OF THE REGION TONIGHT...BUT THE LOW-LEVELS WILL CONTINUE TO BE
SATURATED. THUS A LIGHT RAIN OR DRIZZLE IS LIKELY TO CONTINUE AT
LEAST PERIODICALLY OVER OUR EAST TONIGHT.

HOW FAR WEST THE LIGHT...SHALLOW PRECIPITATION WILL HANG ON THIS
AFTERNOON AND TONIGHT IS THE BIG QUESTION. THE MODEL SOUNDINGS ARE
LOOKING LESS LIKELY FOR A CHANGE OVER TO SNOW IN OUR WEST TONIGHT
AND MONDAY MORNING BECAUSE THE SATURATED LAYER WILL LIKELY NOT BE
DEEP ENOUGH FOR SNOW TO DEVELOP...LEAVING JUST A LIGHT COLD RAIN IF
ANYTHING. DID LEAVE A MENTION OF RAIN OR SNOW TONIGHT AND MONDAY
MORNING IMMEDIATELY ALONG OUR BORDER WITH LSX AND SGF...BUT ONLY
HAVE LOW CHANCE POPS.

THE 00Z MODELS CONTINUE TO DEVELOP THE UPPER LOW TO OUR SOUTH
TONIGHT...AND SPREAD THE DEFORMATION ZONE PRECIPITATION BACK
WESTWARD ACROSS THE REGION THROUGH THE DAY MONDAY. THE CONSENSUS IS
THAT OUR ENTIRE AREA WILL GET WET MONDAY NIGHT AS THE UPPER LOW
BEGINS TO LIFT NORTHEAST. WARMER LOW-LEVEL AIR WILL SPREAD BACK WEST
WITH THE PRECIPITATION...SO ALL RAIN IS EXPECTED THROUGHOUT THE AREA
MONDAY AFTERNOON AND NIGHT.

THE 12Z AND 00Z ECMWF HAVE BEEN A BIT FARTHER WEST WITH THE TRACK OF
THE UPPER LOW MONDAY NIGHT AND TUESDAY...WHICH BRINGS OUR SOUTHEAST
AREAS CLOSER TO THE COOLER AIR ALOFT. SURFACE TEMPERATURES SHOULD BE
WARM ENOUGH TO PREVENT ANY SNOW FROM REACHING THE GROUND ON
TUESDAY...BUT WILL HAVE TO WATCH THE PATH OF THE LOW CLOSELY IN THE
MEANTIME.

THE LAST OF THE DEFORMATION ZONE PRECIPITATION WILL LIFT NORTHEAST
OF THE AREA TUESDAY NIGHT. CERTAINLY CANNOT RULE OUT A CHANGE OVER
TO SNOW BEFORE IT ENDS. SURFACE TEMPERATES ONCE AGAIN SHOULD BE
ABOVE FREEZING...SO NO ACCUMULATION IS EXPECTED AT THIS TIME.

MUCH OF THE AREA WILL SEE FALLING OR NEARLY STEADY TEMPERATURES
THROUGH THE DAY TODAY. WILL DEFINITELY HAVE A TIGHT DIURNAL RANGE
THROUGH TUESDAY. WENT ON THE WARM SIDE OF COOLISH GUIDANCE FOR
TONIGHT AND MONDAY NIGHT...AND MAY NOT BE WARM ENOUGH. STAYED ON THE
COOL SIDE OF GUIDANCE FOR HIGHS MONDAY AND TUESDAY WITH PLENTY OF
CLOUDS AND PRECIPITATION EXPECTED...ALONG WITH NORTHWEST WINDS.
LOWER 40S FOR HIGHS WILL BE COMMON ACROSS MUCH OF THE AREA BOTH
DAYS.

THE 00Z GFS AND ECMWF SETTLE SURFACE HIGH PRESSURE OVER THE REGION
WEDNESDAY AND WEDNESDAY NIGHT...AND THEN BRING A RE-INFORCING SURGE
OF SURFACE HIGH PRESSURE THROUGH THE AREA THURSDAY NIGHT. THIS HIGH
IS OF TRUE CANADIAN ORIGIN...BUT IT WILL BE HIGHLY MODIFIED BY THE
TIME IT GETS HERE. A FEW LOCATIONS MAY SEE 50 FOR A HIGH ON
THURSDAY...BUT IT WILL BE WELL BACK DOWN INTO THE 40S FOR HIGHS ON
FRIDAY AND SATURDAY. WARM ADVECTION ON THE BACK SIDE OF THIS HIGH
MAY RESULT IN A WET END TO NEXT WEEKEND. OF COURSE THIS IS JUST
BEYOND THE CURRENT FORECAST PERIOD.

&&

.AVIATION...
EXPECT LOW END MVFR CIGS NEARING HIGH END IFR ALL SITES. MOST OF THE
RAIN SHOULD BE LIGHT AND CONTINUE TO DECREASE THROUGH THE DAY AND
POSSIBLY END AT KCGI AFTER 00Z AND POSSIBLY AT KPAH AFTER 6Z.
HOWEVER RAIN INTENSITY WILL PICK UP AFTER THE LAST LEG OF THE VALID
TAF AT ALL SITES. WINDS WILL BE NORTHWEST 10 TO 15 MPH THROUGH VALID
TIME. VSBY SHOULD BE VFR BUT COULD DIP INTO MVFR ESPECIALLY THIS
MORNING.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

PUBLIC......DRS
AVIATION....KH
Hazardous weather outlook, Nov 27, 4:22 AM CST, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
422 AM CST SUN NOV 27 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-281100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
422 AM CST SUN NOV 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE THAT THE RAIN WILL CHANGE OVER TO OR MIX WITH
SNOW ACROSS SOUTHWEST INDIANA...AND THE PENNYRILE REGION OF WEST
KENTUCKY TUESDAY AND TUESDAY NIGHT. AT THIS TIME...FORECAST
TEMPERATURES ARE TOO WARM FOR ANY ACCUMULATIONS. HOWEVER...A MINOR
WESTWARD SHIFT IN THE PATH OF THE UPPER STORM SYSTEM COULD LEAD TO
AN INCREASED SNOW POTENTIAL IN THESE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY WINTRY PRECIPITATION THEY ENCOUNTER
TUESDAY OR TUESDAY NIGHT.

DRS

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 1:44 PM CSTRiver Flood WarningPAHUnion20 days

Nearby

River Flood Warnings in Kentucky, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.